Quiet is good. Really, really good :).
Miss K has been doing so great. We're now 16 months SVT free! Not much significant weight gain going on, still on the same doses of 3.2 mL Propranolol 3 times daily and 1.2 mL Digoxin twice daily and so far so good. Her heart rate has seemed to be a bit faster than we had gotten used to so I'm thinking it wont be long before we're upping the doses, I'm praying we don't have any SVT to cause the dose increase, I'd rather avoid that if we can.
Strangely enough I never blogged about our scary double dose incident??? Things must have been crazy busy around here for me not to take a moment to write about it. Quite a while ago, I'm thinking before her last Cardiology visit so likely sometime in February, we had an overdose scare.
It was a Saturday so Daddy was home for the day. For 2.5 years we've been giving the Propranolol after Miss K wakes up from her afternoon nap, Daddy knows this. But a few weeks before this day I had started giving Miss K her Propranolol dose
before nap rather than after nap so we could give it to her an hour or
so earlier at night, but somehow I failed to mention it to Daddy. I was working away in my bedroom when Miss K woke up from nap, Daddy issued the Propranolol and then came to ask me what was for snack. After talking for a moment something made me ask him if he had given her the Propranolol. He said "yes, as always" and I started to panic. It had barely been a little more than an hour since I had given it to her. Since it was a weekend I knew calling in to Primary Children's would result in talking to the on call Cardiologist rather than our own EP Cardiologist, likewise I knew that the on call Cardiologist would likely panic as well and insist I bring Miss K into their ER for monitoring. Wishing to avoid this if possible I opted to call our Pharmacy and speak to the head Pharmacist hoping he could give me something to go off of. I'm happy I made that call. The Pharmacist was quite calm with me, he explained that there was really nothing we could do because it is a liquid medication, therefore it is pretty much immediately absorbed into the body and there's nothing to do to reverse it at that point. He suggested we watch her closely and keep a very close eye on her activity level and heart rate, if anything worrisome came up to take her to the ER immediately. He also advised us to skip her night time dose and just give the Digoxin that night. This happened in pretty good timing because Miss K also happened to be running a pretty high fever from an illness we had run through the house at the time so Miss K's heart rate was elevated quite a bit when the double dosing happened. I don't know how this would have affected her on a normal, non sick day, but having a fever seemed to equal it all out, the extra dosing did not lower her heart rate amazingly, it stayed in the 120-130 BPM range the whole afternoon/evening and through the night, I think the double dose may have actually helped her stay out of SVT rather than doing the opposite, we'll never know if that high fever would have set her into an episode or not because of this double dose, likewise the fever may have saved her life because without the elevated heart rate caused by it the double dose may have lowered her heart rate too much and landed us in the ER, we'll never know, all we can do is thank God for whatever made this situation work out to be OK. But a real lesson was learned, from that day on if both of us parents are taking care of Miss K together we always ask one another if her medications were given before giving them to her. For the most part I am in charge of administering because I'm with her 24/7 so it's not too difficult but when we are together we double check with each other rather than assuming anything.